Alert archive / Oklahoma / Wind Advisories in 2013

Wind Advisory 1, NWS Tulsa, OK

February 10, 20134 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Feb 10, 2013, 3:36 AM CST for 4 counties in Oklahoma. It took effect at Feb 10, 2013, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 3:36 AM CST (09:36 UTC)
In effect from
Feb 10, 2013, 11:00 AM CST
Expired
Feb 10, 2013, 6:00 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WWUS74 KTSA 100936
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
336 AM CST SUN FEB 10 2013

OKZ054>058-101745-
/O.NEW.KTSA.WI.Y.0001.130210T1700Z-130211T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-
336 AM CST SUN FEB 10 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...OTTAWA...WASHINGTON...OSAGE...CRAIG AND NOWATA. 

HAZARDOUS WEATHER...
 * STRONG SOUTHWEST WINDS ARE EXPECTED BEHIND A PACIFIC COLD FRONT
   BY MIDDAY AND CONTINUING INTO THE AFTERNOON. THE STRONGEST
   WINDS ARE EXPECTED NEAR THE KANSAS BORDER. WINDS WILL SUBSIDE
   QUICKLY BY AROUND SUNSET.

IMPACTS...
 * WIND GUSTS AS HIGH AS 45 MPH ARE POSSIBLE.

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES.

DEFINITION...
 * A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING. BE ALERT TO 
   SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR 
   VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS AND ON 
   BRIDGES AND OVERPASSES. 

 * ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:26 AM CST, 10 minutes earlier.

Area forecast discussion, Feb 10, 3:26 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
326 AM CST SUN FEB 10 2013

.DISCUSSION...

POWERFUL UPPER STORM SYSTEM IS EMERGING OUT INTO THE CENTRAL HIGH
PLAINS THIS MORNING. A BAND OF CONVECTION HAS DEVELOPED IN ADVANCE
OF THE PACIFIC FRONT FROM SW MO CLEAR DOWN TO THE TX HILL COUNTRY
AS UPPER HEIGHT FALLS OVERSPREAD THE MOIST AXIS. CONVECTION IS MORE
INTENSE SOUTH OF THE RED RIVER THUS FAR...BUT THERE ARE
INDICATIONS FROM THE LOCAL MODEL THAT A SEVERE STORM OR TWO COULD
CLIP ACROSS FAR SOUTHEAST OK EARLY THIS MORNING. THE BAND OF
CONVECTION SHOULD CLEAR THE FORECAST AREA IN THE 15-18Z TIME
FRAME. BEHIND THE PACIFIC FRONT...DEEP MIXING IS EXPECTED AND A
UNIDIRECTIONAL WIND PROFILE FROM THE MIXED LAYER DOWN TO THE
GROUND SUGGESTS A FAVORABLE DAY FOR MOMENTUM TRANSFER. THE AREA
WITH THE BEST CHANCE OF SEEING 40 MPH WIND GUSTS WILL BE THE
COUNTIES ALONG THE KANSAS BORDER. I HAVE THUS ISSUED A WIND
ADVISORY FOR THAT AREA FROM 17Z TO 00Z. DESPITE THE PASSAGE OF THE
PACIFIC FRONT...DOWNSLOPE FLOW AND LOTS OF SUN WILL RESULT IN A
MILD DAY IN THE 60S. THE STRONG SOUTHWEST WINDS...DRY AIR AND WARM
TEMPERATURES WILL YIELD AN ELEVATED FIRE DANGER. THE POLAR FRONT
SLIDES IN FROM THE NORTHWEST TONIGHT...LEADING TO A COOLER START
TO THE WORK WEEK ON MONDAY.

NOW THE FUN BEGINS FORECASTING WISE. MEDIUM RANGE MODELS HAVE
FORECASTED A PIECE OF ENERGY TO HANG BACK TO THE WEST IN THE WAKE
OF THIS WEEKEND'S SYSTEM. THE SYSTEM IS STILL FORECAST TO SLIDE
EAST ACROSS OKLAHOMA AND ARKANSAS TUESDAY INTO WEDNESDAY.
HOWEVER...THE CHARACTER OF THIS SYSTEM HAS CHANGED FROM PREVIOUS
DAYS. THE SYSTEM WILL AMPLIFY ENOUGH TO TAP INTO A STREAM OF GULF
MOISTURE AND THUS THE POTENTIAL FOR A HEAVIER PRECIP EVENT THAN
PREVIOUSLY THOUGHT. THEN WE HAVE THE ISSUE OF PRECIP TYPE. THE
NAM...WHOSE PATTERN AGREES WELL WITH THE GLOBAL MODELS...BRINGS
COLD AIR IN FROM THE NORTH AS THE SYSTEM DIGS DOWN INTO NM AND
THEN EJECTS EAST ACROSS OKLAHOMA AND ARKANSAS. NAM THERMAL
PROFILES SUGGEST RAIN TO START...BUT CHANGING OVER TO SNOW BY
MIDDAY FROM NW TO SE AS THE COLDER AIR FILTERS INTO THE REGION.
GIVEN THE AMOUNT OF QPF IN THE DATA FALLING INTO THE COLD
AIR...SEVERAL INCHES OF SNOW ACCUMULATION IS POSSIBLE MAINLY ALONG
AND NORTH OF I-40. THE MAIN FLY IN THE OINTMENT TO THIS FORECAST
IS THE WARM ECMWF. THE ECMWF HAS MAINTAINED A WARM NEAR SURFACE
LAYER IN ITS FORECAST...WHICH WOULD CUT BACK ON SNOW AMOUNTS.
GIVEN THE CONTINUED UNCERTAINTY REGARDING HOW COLD IT WILL BE
TUESDAY...I WILL ELECT TO NOT ISSUE A 5TH PERIOD WATCH. I WILL
HOWEVER RAMP UP THIS EVENT IN AN SPS AND BRIEFING.

ANOTHER FRONT IS EXPECTED BY THE END OF THE WORK WEEK. THE DATA
STILL HAS UNCERTAINTY REGARDING THE EVOLUTION OF THE CENTRAL
PLAINS UPPER TROUGH. WILL LEAVE GOING DRY FORECAST ALONE.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  34  53  34 /   0   0   0  10
FSM   66  35  58  38 /  30   0   0  10
MLC   67  36  58  38 /  10   0   0  30
BVO   64  30  51  30 /   0   0   0  10
FYV   63  31  53  32 /  30   0   0  10
BYV   63  35  52  31 /  40   0   0  10
MKO   66  34  55  37 /  10   0   0  10
MIO   63  33  50  30 /  10   0   0  10
F10   65  36  54  37 /  10   0   0  20
HHW   68  38  62  43 /  30   0  10  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058.

AR...NONE.
&&

LONG TERM....30
Hazardous weather outlook, Feb 9, 4:58 PM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 PM CST SAT FEB 9 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CST SAT FEB 9 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...PRIMARILY SOUTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OF A LINE FROM FAYETTEVILLE TO MCALESTER.
	ONSET...AFTER 10 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS EASTERN OKLAHOMA
THROUGH THE EVENING HOURS...AND BECOME MORE WIDESPREAD TOWARD
MIDNIGHT AND INTO THE EARLY MORNING HOURS AS A STORM SYSTEM
EJECTS INTO THE PLAINS.  SEVERE WEATHER...SHOULD IT DEVELOP...
IS MOST LIKELY ACROSS SOUTHEAST OKLAHOMA TONIGHT WHERE THE
COMBINATION OF VERY STRONG LOW LEVEL WINDS AND WEAK INSTABILITY
WILL EXIST.  THE MOST LIKELY SCENARIO IS A LINE OF THUNDERSTORMS
DEVELOPING ACROSS NORTH TEXAS AND SPREADING INTO SOUTHEAST
OKLAHOMA POSING A RISK OF DAMAGING WINDS.  FURTHER NORTH...
INSTABILITY WILL LESSEN AND REDUCE THE SEVERE WEATHER POTENTIAL.
LOCALLY HEAVY RAINFALL IS LIKELY OVERNIGHT ACROSS SOUTHEAST
OKLAHOMA AND WESTERN ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ONGOING ACROSS EASTERN OKLAHOMA AND
WESTERN ARKANSAS EARLY SUNDAY MORNING BEFORE SHIFTING FURTHER
EAST BY MID TO LATE MORNING.  STRONG WESTERLY WINDS WILL
DEVELOP ON SUNDAY...ESPECIALLY ACROSS NORTHEAST OKLAHOMA
WHERE WIND ADVISORIES MAY BE REQUIRED.  ALSO...TEMPERATURES WILL
WARM WELL ABOVE NORMAL DURING THE DAY ALLOWING AFTERNOON
HUMIDITIES TO FALL VERY LOW.  DESPITE THE EXPECTED OVERNIGHT
RAINFALL...THESE WARM AND WINDY CONDITIONS WILL SUPPORT
AGGRESSIVE WILDFIRE BEHAVIOR ESPECIALLY ACROSS NORTHEAST OKLAHOMA
SUNDAY AFTERNOON.  THE WINDS WILL SUBSIDE SUNDAY NIGHT AS
A COLD FRONT SWEEPS THROUGH THE AREA.
COLDER AND DRY WEATHER WILL PREVAIL MONDAY...WITH THE NEXT
STORM SYSTEM DROPPING THROUGH THE CENTRAL PLAINS MONDAY AND
SPREADING THE POTENTIAL FOR SNOW INTO THE AREA TUESDAY AND
TUESDAY NIGHT.  LATEST DATA CONTINUE TO SUPPORT THE POTENTIAL
FOR MEASURABLE SNOWFALL ACROSS THE REGION WITH THE EXACT AMOUNTS
AND PLACEMENT REMAINING MORE UNCERTAIN.  DRY WEATHER LOOKS TO
PREVAIL FOR MID TO LATE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.